Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 12, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 25, 2020, 2:20 PM EDT for Knox County, Waldo County, Maine. It took effect at Jul 26, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2020, 2:20 PM EDT (18:20 UTC)
- In effect from
- Jul 26, 2020, 8:00 AM EDT
- Expired
- Jul 26, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WHUS41 KGYX 251820 CFWGYX Coastal Hazard Message National Weather Service Gray ME 220 PM EDT Sat Jul 25 2020 MEZ027-028-261200- /O.NEW.KGYX.BH.S.0012.200726T1200Z-200727T0000Z/ Knox-Coastal Waldo- 220 PM EDT Sat Jul 25 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the mid to upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal beaches of Knox and Waldo Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Hanes
2 follow-up statements
481 WHUS41 KGYX 260832 CFWGYX Coastal Hazard Message National Weather Service Gray ME 432 AM EDT Sun Jul 26 2020 MEZ027-028-261645- /O.CON.KGYX.BH.S.0012.200726T1200Z-200727T0000Z/ Knox-Coastal Waldo- 432 AM EDT Sun Jul 26 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. expected. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. |When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks.Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
713 WHUS41 KGYX 261903 CFWGYX Coastal Hazard Message National Weather Service Gray ME 303 PM EDT Sun Jul 26 2020 MEZ027-028-270000- /O.CON.KGYX.BH.S.0012.000000T0000Z-200727T0000Z/ Knox-Coastal Waldo- 303 PM EDT Sun Jul 26 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 80s and lower 90s may cause people to underestimate the dangers of the cold water temperatures which are currently only mid 50s. * WHERE...Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 9:40 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 25, 9:40 AM EDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 940 AM EDT Sat Jul 25 2020 .SYNOPSIS... Heat and humidity start to build starting today. While the weekend will feature widespread upper 80s to lower 90s south of the mountains, Monday will likely be the hottest day. Expect readings to touch the mid to upper 90s for much of southern New Hampshire and southwestern Maine. Relief from the muggy air is not expected until a front crosses the area Tuesday night. At least isolated showers and thunderstorms will be possible most afternoons through mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 940 AM Update... Satellite imagery shows some convective debris/cirrostratus traveling over the top of the ridge and associated with thunderstorms in Canada. These clouds were moving through Maine and providing some areas of dense overcast skies. Otherwise skies are sunny and most areas should warm into the lower 80s north to the lower 90s in portions of southern NH. Have lowered temperatures along the coast to match sea breeze expectations. Dew points are also still higher than forecast, but drier air should be in the process of mixing down. Previous discussion... 7am minor update for current temps. Just a bit of fog in the CT valley. Hot weather will continue through the weekend as a ridge builds to our west. For today expect clear skies to persist, with any valley fog quickly dissipating this morning. Temperatures will approach 90 in the south, with an afternoon seabreeze expected to be robust enough to drop temps along the immediate shoreline to a slightly cooler high. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... By Sunday the heat really begins to build, with all levels of the atmosphere warm enough to keep the next few days in the running for hottest day of the year. As the ridge builds to our west, that provides a conduit for convection to drop southwards over the ridge into northern Maine. Expect some showers and thunderstorms on Sunday across the northern half of the e state. Forecast soundings show good shear as a jet streak passes to the north. Key will be the timing as too much early cloud cover will limit afternoon instability. Another factor will be how well the midlevel lapse rates are able to survive their overnight trip through Quebec to increase the instability. Went slightly bullish on the thunder for Sunday as these NWly systems tend to over perform. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Mon setting up with a very familiar look of Wly flow and H8 temps approaching 21C. The last time we saw similar conditions forecast across the area we topped out around 97 in Srn NH. Highest confidence in hot temps will be across the Srn half of the forecast area...with the Nrn half more susceptible to cloud cover and shower activity near the warm front. Potential convective debris clouds could result in a pretty wide range of temps possible for W central ME during the day. However the Srn zones will see readings in the mid to upper 90s...and resulting heat indices in the 95 to 100 degree range. Any convection will be most likely in the mtns...whether trigger by orographic effects or from remnants spilling over the border from Quebec. One more hot day Tue ahead of the approaching cold front. Heat and humidity will be most likely along the coast farthest away from the advancing boundary. Temps in the upper 80s to lower 90s plus high dewpoints will mean heat index values right around 95 again for much of the I-95 corridor into MHT/ASH. Tue also continues to look like the day with the most upper forcing for more widespread thunderstorms. Given the CAPE alone some stronger storms would be possible...but with largely straight hodographs the shear would support some updraft organization. Some guidance does suggest that an early S/WV trof could lead to subtle height rises during the afternoon. Such a cap could make convection more scattered in nature. Upper trof remain overhead into Thu. Showers will be possible each day until the axis passes to the E. Cooler and less humid conditions expected. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Short Term...Some fog this morning in the valleys, with CON and LEB showing a ceiling and fog at this hour. Expect this to only last an hour or so after sunrise with clear skies and VFR for the region. Sunday showers and thunderstorms will develop across the north which may briefly limit conditions to MVFR. Long Term...VFR conditions expected to prevail thru Tue. It will be hot and humid but no real trigger for TSRA until a cold front moves into the area Tue afternoon. Local IFR conditions will be possible in any TSRA that do form. && .MARINE... Short Term...Hot and humid as a ridge of high pressure remains west of the area keeping calm winds and seas across our region. Long Term...Generally offshore flow will keep the fetch short over the coastal waters thru the period. This will result in seas staying below 5 ft and winds are expected to remain below 25 kt. A cold front will cross the waters Tue and isolated strong thunderstorms will be possible. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes SHORT TERM...Curtis LONG TERM...Legro
Hazardous weather outlook, Jul 25, 3:30 AM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 330 AM EDT Sat Jul 25 2020 MEZ018>021-023>026-NHZ006-008>010-012>015-260730- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Southern Carroll- Merrimack-Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 330 AM EDT Sat Jul 25 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures climbing into the 90s and a humid air mass will combine to make it feel warmer than 95 degrees at times both Monday and Tuesday. Currently Monday looks like the hottest day, with readings in excess of 95 degrees and heat index values near 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-022-027-028-033-NHZ001>005-007-011-260730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Waldo-Knox- Coastal Waldo-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Sullivan-Cheshire- 330 AM EDT Sat Jul 25 2020 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-260730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 AM EDT Sat Jul 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.